A brief summary...1 year ago, a psychiatrist needed to take me off the Ativan I was on for 5 years, because I started developing a serious intolerance to it. I took .5mg for sleep for 5 years. Towards the end of the 5 years, I started having undiagnosed neurological disturbances. I never should of taken Ativan, but an urgent care doc gave it to me when I was having sleep trouble, and I slept so well, my doc just kept prescribing to me. I never at that time had any idea you could become dependant on it. my bad for not doing my research. Well the psychiatrist slowly tapered me off the Ativan, while immediately switching me to remeron at night , 15 mg., for sleep.
I don't have depression, anxiety, or any mood disorders. A year later I have gained almost 40 lbs because of this medicine. Everytime the doctor tried to take me off it bad things happen. First he tried cold turkey with a replacement of Trazadone at night for sleep. But, the trazadone gave me a rapid heart rate, and no sleep. Then he had me taper1/4 every 2 weeks. I couldn't even get past 3 days. I was a mess. very little sleep, shaky, and could barely put 1 foot in front of the other. had to go back on it. Now hes going to have a compounding pharmacy drop it 1 mg at a time, every 2 weeks. I havent started that yet. next week. I am so scared, the last few times it feels like your withdrawing from something like heroine or strong like that. What can I do? I have to get off this med. I am 10 months free and clear of Ativan, but this remeron is making me feel horrible when I try and stop. I must get off of it due to my weight. The doctor says I must be very sensitive. Is it really this hard to discontinue Remeron? Can someone please give me some input on this. Thank you so much. I feel absolutely helpless with this problem
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.